A Answers (4)
Stacy Wiegman, PharmD, Pharmacy, answeredCombining Lyrica with other medications usually doesn't cause side effects, studies have shown. There are exceptions, though. Taking certain anti-anxiety drugs or narcotics can cause drowsiness and other symptoms; combining them with Lyrica could exaggerate those effects. (The same can happen if you mix Lyrica and alcohol.) Also, combining Lyrica with certain diabetes drugs and medications for high blood pressure could make you more likely to develop swelling, weight gain, and hives. Be sure to tell your doctor about all medications you're using before taking Lyrica.
Collin Lee, PharmD, Pharmacy, answered
If you take Lyrica, talk to your doctor or your pharmacist before taking any other medications. Lyrica, a prescription drug with the generic name pregabalin, may interact with other medications. This could raise your risks of side effects.
For example, if you take a certain kind of blood pressure medication called an ACE inhibitor, taking Lyrica may raise your risk for swelling and hives, according to the U.S. Food and Drug Administration (FDA). Certain diabetes drugs taken in addition to Lyrica may increase your risk for weight gain. Some pain medications and anti-anxiety drugs may be more likely to cause dizziness or sleepiness if you also take Lyrica.The safest approach? If you take Lyrica, check with your doctor or pharmacist before starting any other medication, vitamin, or herbal supplement. Also consult your doctor if you experience any side effects from Lyrica when taken alone or together with other drugs.
Celeste Cooper, Rheumatology, answered
This is a very good question, but not easily answered. Because Lyrica is prescribed for treatment of fibromyalgia, and fibromyalgia diagnosis is often made because of other conditions that cluster with it, medications differ between patients.
The basic answer is that all medications, supplements, herbs and even some foods have the ability to interact with one another.
Be sure to discuss this with your pharmacist and inform him/her of any samples or over the counter remedies you may be using. Your pharmacist has access to a large database of information to share with you.
Accidental overdoses can occur because of drug interactions.
All blogs, posts and answers are based on the work in Integrative Therapies for Fibromyalgia, Chronic Fatigue Syndrome, and Myofascial Pain: The Mind-Body Connection by Celeste Cooper, RN, and Jeff Miller, PhD. 2010, Vermont: Healing Arts press and are not meant to replace medical advice. http://www.thesethree.com
Author of Chapter Five, Living with and Coping Effectively Through Fibromyalgia: Detecting Barriers, Understanding the Clues, in Fibromyalgia Insider Secrets: 10 Top Experts, 2nd Ed. Ebook complied by Deirdre Rawlings, ND, PhD
Find out more about this book:Integrative Therapies for Fibromyalgia, Chronic Fatigue Syndrome, and Myofascial Pain: The Mind-Body Connection
Yes, you can. But make sure your doctor and pharmacist know all of your medicines you take and any herbals or non-prescription medications that you take on a regular basis. This will reduce the likelihood of a potentially drug-drug interaction.